MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) INSTRUMENT PREPSTAIN TECAN US II REFURB; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) INSTRUMENT PREPSTAIN TECAN US II REFURB; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 490407
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter phone #: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using instrument prepstain tecan us ii refurb, the lid was falling and won't stay open.No patient impact reported.The following information was provided by the initial reporter: "tripath us ii - centrifuge two strut failure.The agent engineer, is in a hurry to give feedback.The centrifuge's support rod failed, but did not lose its support completely.There was no free fall, but a slow fall without injury.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: complaint reports lid failure on centrifuge associated with prepmate (catalog number 490407) serial number (b)(6).Complaint alleges centrifuge lid gas springs failure, no support for the lid to stay open.Customer advised no one was hurt or injured.Customer replaced the centrifuge and post intervention the centrifuge was operating normally.Root cause attributed to faulty lid gas springs.This complaint is a confirmed failure of the instrument based on the customer investigation.Dhr review is not required because the part that allegedly failed is not tested as part of the manufacturing process but is shipped separately and tested during installation.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge.".
 
Event or Problem Description
It was reported that while using instrument pepstatin tecan us ii refurb, the lid was falling and won't stay open.No patient impact reported.The following information was provided by the initial reporter: "tripath us ii - centrifuge two strut failure the agent engineer, is in a hurry to give feedback.The centrifuge's support rod failed, but did not lose its support completely.There was no free fall, but a slow fall without injury.".

Brand Name
INSTRUMENT PREPSTAIN TECAN US II REFURB
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17606959
Report Number1119779-2023-00924
Device Sequence Number12328080
Product Code MKQ
UDI-Device Identifier00382904904074
UDI-Public00382904904074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number490407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown